Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 188, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 28, 1997, 7:46 PM CDT for George County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1997, 7:46 PM CDT (00:46 UTC)
- Expired
- May 28, 1997, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 290046 RRA SVRMOB MSC039-290145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 746 PM CDT WED MAY 28 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...GEORGE COUNTY AT 745 PM...NWS DOPPLER WEATHER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM NEAR BENNDALE,MS. THIS STORM WAS MOVING EAST AT 10 TO 15 MPH AND WILL AFFECT LUCEDALE BY 815 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN> EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:03 PM CDT, 43 minutes earlier.
Area forecast discussion, May 28, 7:03 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE ALABAMA 700 PM CDT WED MAY 28 1997 LATEST 88D STPS INDICATE 6 TO 8 INCH TOTALS OVR PORTIONS OF THE XTRM INTERIOR SXNS OF SW AL AND 3 TO 5 INCH TOTALS IN SE MS AT WAYNE CO. ALTHO HAIL CONTAMINATION IS A FACTOR IN HI AMOUNTS...FEEL THAT A SUBSTANTIAL PERCENTAGE IS LIQUID ACCUMULATION. RADAR TRENDS SHOWING SLOW MOVG...PULSE STMS IN AREAS THAT HAVE RECEIVED +RA TOTALS IS SHIFTING PRIMARY FOCUS FM SVR TO FFA POTENTIAL. ADDITIONAL CNVTV DVLPMT EJECTING E AWAY FM FNTL BNDRY WL ALSO CAUSE RUNOFF PRBLMS IN THESE AREAS. IN LIGHT OF THESE CONCERNS...WUD REQUEST A FFA FOR THE COS IN CONCERN. IN ADDITION TO LOCAL FFWS...WL UPDATE QPF BASIN AVGS IN THESE AREAS GIVEN RADAR TRENDS. THNKS BHM/JAN FOR COORD. 10
In the hours before
Special weather statement, May 28, 6:14 PM CDT, 1 hour 32 minutes before
MSZ075-076-078-079-290015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT WED MAY 28 1997 SEVERE THUNDERSTORM WATCH NUMBER 348 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES OVERf INLAND SOUTHEAST MISSISSIPPI: IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY AND STONE. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS AS STORMS HAVE MOVED OFF TO THE NORTHEAST INTO SOUTHWESTERN ALABAMA.
Special weather statement, May 28, 6:15 PM CDT, 1 hour 31 minutes before
MSZ075-076-078-079-290015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT WED MAY 28 1997 SEVERE THUNDERSTORM WATCH NUMBER 348 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES OVER INLAND SOUTHEAST MISSISSIPPI: IN SOUTHEAST MISSISSIPPI... GEORGE...GREENE...PERRY AND STONE. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS AS STORMS HAVE MOVED OFF TO THE NORTHEAST INTO SOUTHWESTERN ALABAMA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:43 AM CDT | Flash Flood Warning | MOB | Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.